Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 180, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 27, 2008, 3:23 AM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 3:23 AM EDT (07:23 UTC)
- Expired
- Jul 27, 2008, 4:15 AM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Albany radar (KENX), 122 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:40 AM EDT | HAIL 0.75 | Springfield, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 270723
SVRBOX
CTC003-013-MAC013-270815-
/O.NEW.KBOX.SV.W.0180.080727T0723Z-080727T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
323 AM EDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF WINDSOR LOCKS...
NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
SOUTHERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF SPRINGFIELD...
* UNTIL 415 AM EDT
* AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRANVILLE...OR 16 MILES NORTHEAST OF TORRINGTON...AND MOVING EAST
AT 27 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANBY BY 335 AM EDT...
SOUTHWICK BY 340 AM EDT...
SUFFIELD BY 350 AM EDT...
AGAWAM BY 355 AM EDT...
LONGMEADOW AND ENFIELD BY 400 AM EDT...
EAST LONGMEADOW BY 405 AM EDT...
LAT...LON 4211 7302 4213 7233 4188 7234 4192 7291
4196 7291 4196 7292 4196 7302
TIME...MOT...LOC 0723Z 271DEG 24KT 4202 7290
$$
BELK1 follow-up statement
000
WWUS51 KBOX 270748
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EDT SUN JUL 27 2008
CTC003-013-MAC013-270815-
/O.CON.KBOX.SV.W.0180.000000T0000Z-080727T0815Z/
TOLLAND CT-HARTFORD CT-HAMPDEN MA-
348 AM EDT SUN JUL 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR SOUTHERN HAMPDEN...NORTHEASTERN HARTFORD AND NORTHWESTERN TOLLAND
COUNTIES...
AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SOUTHWICK...OR 8 MILES NORTHWEST OF
WINDSOR LOCKS...MOVING EAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF WEST SPRINGFIELD BY 355 AM EDT...
SUFFIELD AND 6 MILES NORTH OF WINDSOR LOCKS BY 400 AM EDT...
AGAWAM BY 405 AM EDT...
ENFIELD AND LONGMEADOW BY 410 AM EDT...
EAST LONGMEADOW...SOMERS...8 MILES SOUTHWEST OF HAMPDEN AND 8 MILES
SOUTH OF SPRINGFIELD BY 415 AM EDT...
LAT...LON 4189 7244 4189 7245 4193 7287 4211 7285
4213 7238 4188 7240 4189 7243
TIME...MOT...LOC 0748Z 275DEG 19KT 4202 7273
$$
BELKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:19 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jul 26, 10:19 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1019 PM EDT SAT JUL 26 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA SUNDAY AND MONDAY. WEAK HIGH PRESSURE WILL DELIVER DRY WEATHER AND SEASONABLY WARM TEMPERATURES TUESDAY...ALONG WITH LOWER HUMIDITY. DRY WEATHER MAY LINGER INTO WEDNESDAY...BUT AN AREA OF LOW PRESSURE WILL LIKELY BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE REGION LATER WEDNESDAY INTO THURSDAY. DRY WEATHER SHOULD RETURN FRIDAY FOLLOWED BY ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SHOWERS AND THUNDERSTORMS TRYING TO MOVE INTO NORTHWEST MA AND SOUTHER NH WILL STRUGGLE TO MAINTAIN THEIR INTENSITY THIS EVENING. THESE STORMS ARE STILL STRONG HOWEVER...AND WILL BEAR WATCHING THE NEXT FEW HOURS. LATEST MESOANALYSIS INDICATES DEW PTS ACROSS SOUTHERN NEW ENGLAND REMAIN ONLY IN THE UPPER 50S TO LOWER 60S...YIELDING MEAN LAYER CAPES OF ONLY AROUND 500 J/KG. IN ADDITION...STEEP MID LEVEL LAPSE RATES /6.5C PER KM OR GREATER/ ARE CONFINED TO THE ST LAWRENCE RIVER VALLEY AND NORTHWEST PORTIONS OF NY STATE. THUS...ATMOSPHERE OVER SOUTHERN NEW ENGLAND CONSIDERABLY MORE STABLE THAN NY STATE. THIS COMBINED WITH THE LOSS OF DAYTIME HEATING...WILL MEAN ANY CONVECTION MOVING INTO SOUTHERN NEW ENGLAND LATE THIS EVENING SHOULD CONTINUE TO WEAKEN FOR THE NEXT FEW HOURS. THEREFORE...JUST EXPECTING AN SOME SHOWERS OR THUNDERSTORMS ACROSS NORTHWEST MA INTO CHESHIRE COUNTY NH THIS EVENING. OTHER THAN THAT...MOSTLY CLEAR SKIES EXCEPT FOR SOME SCATTERED HIGH CLOUDS WILL REMAIN ACROSS SOUTHERN NEW ENGLAND. TEMPERATURES WILL FALL INTO THE UPPER 50S ACROSS SOUTHERN NEW HAMPSHIRE AND THE HIGHER TERRAIN OF MASSACHUSETTS TO THE MID 60S ALONG THE COAST. SOME PATCHY FOG MAY OCCUR MAINLY ALONG THE CAPE AND ISLANDS REDUCING VISIBILITIES TO AROUND 5 MILES. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... A FEW FEATURES WILL COMBINE SUNDAY TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. THE FAVORED RIGHT REAR QUADRANT OF AN UPPER LEVEL JET WILL MOVE THROUGH SOUTHERN NEW ENGLAND. AT THE SAME TIME...A WEAK COLD FRONT AND A MID-LEVEL SHORTWAVE WILL MOVE ACROSS THE AREA. WITH LI/S BETWEEN -2 AND 0 AND SBCAPE LIKELY BETWEEN 1000 AND 1200 J/KG...AT LEAST A FEW OF THESE STORMS WILL HAVE ENOUGH INSTABILITY TO BECOME SEVERE...ESPECIALLY ALONG THE WORCESTER HILLS WESTWARD. OTHERWISE...AFTERNOON HIGHS WILL BE IN THE MID TO UPPER 80S ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH HIGHS IN THE LOWER 80S ALONG THE CAPE. WITH SWELLS CONTINUING TO DECREASE...EXPECTING A LOW RISK OF RIP CURRENTS...THOUGH THE SOUTH FACING BEACHES MAY EXPERIENCE ISOLATED MODERATE RIP CURRENTS. THESE STORMS COULD LINGER INTO THE EVENING AS THEY MOVE EASTWARD WITH THE FRONT. BY THE TIME THEY REACH THE BOS/PVD CORRIDOR... EXPECT THEY WILL HAVE LOST MUCH OF THE INSTABILITY AND WILL JUST BE GARDEN VARIETY SHOWERS AND THUNDERSTORMS. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY... COLD FRONT EXITING CAPE COD AND NANTUCKET DURING THE MORNING...SO A SHOWER OR TSTM IS POSSIBLE THERE BEFORE MIDDAY. THEN DURING THE AFTERNOON THE MID LEVEL TROF MOVES ACROSS NEW ENGLAND ALONG WITH ITS COOL POOL ALOFT /-11C TO -12C AT 500 MB/. THIS COMBINATION SHOULD BE SUFFICIENT TO GENERATE SCATTERED AFTERNOON AND EARLY EVENING CONVECTION. NOT A WASHOUT BUT BE PREPARED TO DODGE A FEW STORMS. TUESDAY... LOOKS LIKE TUESDAY WILL BE THE PICK OF THE WEEK WITH MEAN MID LEVEL TROF AXIS MOVING OFFSHORE AND REPLACED WITH ANTICYCLONIC FLOW ACROSS THE REGION. THEREFORE...EXPECTING MOSTLY CLEAR SKIES/SEASONABLE TEMPERATURES AND LOWER HUMIDITY. ENJOY WEDNESDAY THROUGH THURSDAY... ALL MODEL GUIDANCE SUGGEST LONG WAVE TROF WILL REINSERTS ITSELF OVER THE NORTHEAST DURING MIDWEEK. ALTHOUGH THE DETAILS REGARDING THIS TRANSITION ARE NOT QUITE CLEAR AT THIS TIME RANGE. THE 12Z HAS A SERIES OF COASTAL WAVES MOVING ALONG THE SOUTH COAST OR JUST OFFSHORE WED AND THU. THE 12Z ECMWF AND 12Z GGEM HAS ONE WEAK SURFACE WAVE MOVING AND A BIT LATER...MOVING JUST SOUTH OF THE REGION THU. THE 12Z GEFS ALSO IS SLOWER WITH SURFACE WAVE PASSING SOUTH OF THE REGION THU. THEREFORE...BULK OF THE MODEL GUIDANCE SUGGEST SHOWERS MAY BE DELAYED UNTIL WED NIGHT OR THU. THUS...DRY WEATHER MAY LINGER INTO MUCH OF WED. ALTHOUGH...AT THIS FORECAST RANGE WILL STAY CLOSE TO GFS MOS WHICH HAS HIGHEST POPS WED NIGHT...WHICH SEEMS REASONABLE. FRIDAY AND SATURDAY... ALL THE MODEL GUIDANCE SUGGEST THE LONG WAVE TROF WILL LINGER ACROSS THE NORTHEAST THROUGH LATE WEEK AND POSSIBLY INTO NEXT WEEKEND. THEREFORE THE RISK OF SCATTERED SHOWERS/TSTMS WILL PERSIST. ALTHOUGH FRI MAY TURN OUT DRY AS SHORT WAVE RIDGING DEVELOPS ACROSS THE REGION IN RESPONSE TO DEPARTING LOW THU AND NEXT MID LEVEL TROF EXITING THE GREAT LAKES SAT. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... TONIGHT...VFR CONDITIONS LIKELY TO CONTINUE FOR MOST LOCATIONS. WESTERN MASS/CT LOCATIONS /KBDL AND KBAF/ COULD EXPERIENCE SOME SHOWERS LATE TONIGHT. THIS MAY RESULT IN SCATTERED MVFR CONDITIONS. OTHERWISE...SOME PATCHY FOG OUT ON THE CAPE AND ISLANDS IS POSSIBLE OVERNIGHT. SUNDAY...VFR TO START DECREASING TO MVFR FROM WEST TO EAST AS SHOWERS AND THUNDERSTORMS SPREAD ACROSS THE AREA. SOME LOCATIONS MAY DROP TO IFR CONDITIONS IN THESE STORMS. SUNDAY NIGHT...MVFR CONDITIONS WILL IMPROVE TO VFR QUICKLY OVERNIGHT...EXCEPT PERHAPS THE EASTERN MOST TERMINALS WHERE SHOWERS MAY CONTINUE FOR A FEW HOURS. EVERYONE SHOULD BE BACK TO VFR BY MIDNIGHT. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...VFR WITH ISOLATED MVFR IN SCATTERED TSTMS. TUESDAY...VFR. WED...VFR TO START WITH MVFR POSSIBLE LATE IN THE DAY...ESPECIALLY WED NIGHT. THU...MVFR LIKELY WITH A LOW RISK OF IFR CONDITIONS IN WIDESPREAD SHOWERS. && .MARINE... LIGHT WINDS ARE EXPECTED TONIGHT AND TOMORROW AND WILL PREVENT SEAS FROM BUILDING BACK TO ABOVE 5 FEET. SHOWERS AND THUNDERSTORMS MAY REACH THE COASTAL WATERS LATE TOMORROW AFTERNOON AND EVENING. OTHERWISE FAIRLY QUIET OUT ON THE WATERS THROUGH MONDAY MORNING. OUTLOOK...MONDAY THROUGH THURSDAY... MONDAY...WIND AND WAVES NOT AN ISSUE. SCATTERED TSTMS MAIN CONCERN. TUESDAY...FINE BOATING WEATHER WITH COLD FRONT WELL OFFSHORE. WEDNESDAY AND THURSDAY...WEAK LOW PRES WILL EXIT THE NJ COAST AND TRACK SOUTH OF NEW ENGLAND THIS PERIOD. MAIN HAZARD WILL BE SCATTERED TSTMS AND POSSIBLY REDUCED VSBY IN AREAS OF FOG. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...NOCERA/BELK/RLG SHORT TERM...RLG LONG TERM...NOCERA AVIATION...NOCERA/RLG/BELK MARINE...NOCERA/RLG
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 428 PM EDT SAT JUL 26 2008 CTZ002>004-MAZ002-003-006>011-015-017>024-NHZ011-012-015-RIZ001>008- 272030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SUFFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 428 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND THE GREATER HARTFORD AREA OF CONNECTICUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ004-005-012>014-016-026-272030- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-EASTERN NORFOLK MA- NORTHERN MIDDLESEX MA- 428 PM EDT SAT JUL 26 2008 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND EASTERN MASSACHUSETTS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-272030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 428 PM EDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY EVENING. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS SUNDAY AND SUNDAY EVENING ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Special weather statement, Jul 27, 1:41 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 141 AM EDT SUN JUL 27 2008 NHZ011-270630- CHESHIRE NH- 141 AM EDT SUN JUL 27 2008 AT 140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHEAST OF HINSDALE...OR ABOUT 7 MILES EAST OF BRATTLEBORO...MOVING EAST AT 35 MPH. THIS THUNDERSTORM SHOULD BE NEAR...7 MILES NORTH OF RICHMOND BY 150 AM EDT...SWANZEY AND TROY BY 200 AM EDT...HARRISVILLE AND 6 MILES NORTH OF FITZWILLIAM BY 210 AM EDT...DUBLIN AND JAFFREY BY 220 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 1:43 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 143 AM EDT SUN JUL 27 2008 MAZ002-008-270630- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 143 AM EDT SUN JUL 27 2008 AT 140 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 17 MILES WEST OF MONROE TO 15 MILES WEST OF EAST WINDSOR TO 20 MILES WEST OF MIDDLEFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF NORTH ADAMS TO 5 MILES NORTH OF PITTSFIELD TO 9 MILES SOUTHWEST OF PITTSFIELD...MOVING EAST AT 33 MPH. THESE THUNDERSTORMS SHOULD BE NEAR...MONROE AND ROWE BY 210 AM EDT...WORTHINGTON AND ROWE BY 220 AM EDT...GOSHEN AND SHELBURNE BY 230 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 2:19 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 219 AM EDT SUN JUL 27 2008 MAZ002-003-008>011-270645- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 219 AM EDT SUN JUL 27 2008 AT 214 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES WEST OF MIDDLEFIELD...OR ABOUT 13 MILES SOUTHEAST OF PITTSFIELD...MOVING EAST AT 18 MPH. THIS THUNDERSTORM SHOULD BE NEAR...CHESTER BY 230 AM EDT... WORTHINGTON BY 240 AM EDT...CHESTERFIELD AND 7 MILES NORTHWEST OF WESTHAMPTON BY 250 AM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THIS STORM HAS THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 2:22 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 222 AM EDT SUN JUL 27 2008 MAZ002>004-NHZ011-270645- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN FRANKLIN MA- 222 AM EDT SUN JUL 27 2008 AT 218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 2 MILES SOUTH OF LEYDEN...OR ABOUT 5 MILES NORTH OF GREENFIELD...MOVING EAST AT 21 MPH. THIS THUNDERSTORM SHOULD BE NEAR...BERNARDSTON AND GILL BY 230 AM EDT...7 MILES SOUTH OF HINSDALE BY 240 AM EDT...NORTHFIELD AND WARWICK BY 250 AM EDT. BELK
Special weather statement, Jul 27, 3:04 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 304 AM EDT SUN JUL 27 2008 CTZ002-003-MAZ009>011-270745- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-TOLLAND CT-WESTERN HAMPDEN MA- 304 AM EDT SUN JUL 27 2008 AT 301 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF SOUTH HADLEY TO 28 MILES SOUTHWEST OF TOLLAND...OR ALONG A LINE EXTENDING FROM 4 MILES NORTH OF CHICOPEE TO 16 MILES WEST OF TORRINGTON...MOVING EAST AT 25 MPH. THUNDERSTORMS SHOULD BE NEAR...GRANBY AND WESTFIELD BY 310 AM EDT... BELCHERTOWN AND WEST SPRINGFIELD BY 320 AM EDT...SPRINGFIELD AND LUDLOW BY 330 AM EDT...WARE AND LONGMEADOW BY 340 AM EDT...PALMER AND GRANBY BY 350 AM EDT. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
Special weather statement, Jul 27, 3:06 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 306 AM EDT SUN JUL 27 2008 MAZ003-004-010>012-270730- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 306 AM EDT SUN JUL 27 2008 AT 301 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 4 MILES NORTHWEST OF WARE...OR ABOUT 12 MILES SOUTHEAST OF AMHERST...MOVING EAST AT 48 MPH. THIS THUNDERSTORM SHOULD BE NEAR...LEICESTER AND SPENCER BY 320 AM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. BELK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:35 PM EDT | Special Marine Warning | BOX | 25 min | |
| Jul 27, 1:30 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 27, 1:54 PM EDT | Special Marine Warning | BOX | 36 min | |
| Jul 27, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 39 min |
| Jul 27, 2:23 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 27, 2:37 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 23 min |
| Jul 27, 2:48 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 2:54 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 21 min |
| Jul 27, 3:03 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 48 min |
| Jul 27, 3:18 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 27, 3:32 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 27, 3:45 PM EDT | Areal Flood Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 27, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 37 min |
| Jul 27, 4:00 PM EDT | Special Marine Warning | BOX | 45 min | |
| Jul 27, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Dukes | 30 min |
| Jul 27, 4:22 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Hampden, Middlesex, Norfolk, Suffolk, Worcester | 60 min |
| Jul 27, 5:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 27, 5:25 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 50 min |
| Jul 27, 4:33 AM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 27 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.